Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 13, 2005, 6:50 PM CDT for Cumberland County, Jasper County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 13, 2005, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, IL, Jasper County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 132350
SVRILX
ILC035-079-140045-
/O.NEW.KILX.SV.W.0150.050813T2350Z-050814T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS
JASPER COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 745 PM CDT
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 21 MILES NORTHWEST OF WOODBURY TO 8 MILES SOUTHWEST OF
WOODBURY TO 8 MILES SOUTHWEST OF LATONA...OR ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF SHELBYVILLE TO 6 MILES EAST OF EFFINGHAM
TO 16 MILES NORTH OF FLORA...AND WAS MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHEELER
BOGOTA
NEWTON
JEWETT
TOLEDO
HIDALGO
HAZEL DELL
WILLOW HILL
OTHER LOCATIONS IN THE WARNING INCLUDE...GREENUP...ROSE HILL...STE.
MARIE...YALE...GILA AND UNION CENTER.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8847 3916 8836 3887 8835 3887 8797
3906 8798 3933 8805
$$
BARNES2 follow-up statements
000
WWUS53 KILX 140022
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT SAT AUG 13 2005
ILC035-079-140045-
/O.CON.KILX.SV.W.0150.000000T0000Z-050814T0045Z/
JASPER-CUMBERLAND-
719 PM CDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR
JASPER AND CUMBERLAND COUNTIES...
AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF TOLEDO TO HIDALGO TO 6 MILES
SOUTHWEST OF STE. MARIE...OR ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF TOLEDO TO 12 MILES NORTH OF NEWTON TO 9 MILES NORTH OF
OLNEY...MOVING EAST AT 40 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
UNION CENTER
NEWTON
YALE
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8847 3916 8836 3887 8835 3887 8797
3906 8798 3933 8805
$$
BARNES000
WWUS53 KILX 140044
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
744 PM CDT SAT AUG 13 2005
ILC035-079-140054-
/O.EXP.KILX.SV.W.0150.000000T0000Z-050814T0045Z/
JASPER-CUMBERLAND-
744 PM CDT SAT AUG 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR JASPER AND CUMBERLAND COUNTIES
EXPIRES AT 745 PM CDT...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3935 8847 3916 8836 3887 8835 3887 8797
3906 8798 3933 8805
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:52 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 13, 2:52 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 252 PM CDT SAT AUG 13 2005 .DISCUSSION... MAIN CONCERN IS PRECIPITATION CHANCES THROUGH MUCH OF THE FORECAST. MODELS HAVE SOME DIFFERENCES WITH THE WEATHER PATTERN OVER THE NEXT 36-48 HRS. TONIGHT AND SUNDAY MORNING, THE NAM IS NOT INDICATING ANY PROGRESSION OF A WAVE ALONG THE STATIONARY FRONT ACROSS IL, WHICH IS A CHANGE FROM EACH OF THE NAMS PREVIOUS 2 RUNS. THE GFS HAS BEEN MUCH MORE CONSISTENT WITH MOVING A LOW PRESSURE SYSTEM ALONG THE BOUNDARY. THE GFS STILL HAS ITS ISSUES WITH SOME CONVECTIVE FEEDBACK, BUT OVERALL, IT SEEMS TO HAVE A BETTER HANDLE ON THE NEAR TERM. THE CANADIAN GLOBAL IS ALSO SUPPORTIVE OF THE GFS SOLUTION, AND WILL TREND THAT WAY THIS FCST. .SHORT TERM...TONIGHT THROUGH TUESDAY THE QUASI-STATIONARY FRONT CURRENT EXTENDS FROM NW OHIO THROUGH CENTRAL IL TO SW MISSOURI. IT HAS NOT MOVED MUCH TODAY, AND PLENTY OF HEATING HAS OCCURRED SOUTH OF THE FRONT. INSTABILITY PARAMS INDICATE MLCAPES OF 1500-2000, AND PLENTY OF PRECIP WATER AVAIL FOR CONVECTION. THERE APPEARS TO BE SOME CONVERGENCE ALONG THE FRONT, AND THE START OF STORM DEVELOPMENT IN S MISSOURI MAY BE AN INDICATION THAT MORE WILL FIRE SOON FARTHER NE ALONG AND AHEAD OF THE FRONT. THE TWO AREAS OF CONVECTION IN MISSOURI ARE EXPECTED TO HEAD EAST TWRD IL. THEY MAY NOT QUITE REACH OUR CWA INTACT, BUT OUTFLOW BOUNDARIES MAY TRIGGER ADDITIONAL CONVECTION OUT AHEAD. MUCH OF THE AFTERNOON RAIN IN OUR AREA HAS MOVE NE. WE EXPECT TO SEE MORE DEVELOPMENT AS THE LOW PRESSURE CENTER AND UPPER LEVEL WAVE APPROACH ILLINOIS. THE HEATING OF THE DAY WILL HELP TRIGGER THE INITIAL WAVE OF STORMS, THEN THE LOW SYSTEM WILL CAUSE ADDITIONAL STORMS TONIGHT, ESPECIALLY AFTER MIDNIGHT. THAT PRECIPITATION SHOULD LINGER INTO SUNDAY MORNING, MAINLY NORTH AND EAST OF DECATUR. SUNDAY NIGHT THROUGH TUESDAY, VARIOUS H5 SHORTWAVES WILL AFFECT OUR CWA. THE TIMING AND STRENGTH OF THESE WAVES IS STILL IN QUESTION, SO CHANCE POPS WERE LEFT ALONE FOR THIS TIME PERIOD. GFS GUID TEMPS HAVE GENERALLY BEEN UNDER-CUTTING THE TEMPS LATELY, AND WENT A FEW DEG ABOVE IN MOST CASES THROUGH TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY HIGH PRESSURE BUILDING SOUTH INTO ILLINOIS SHOULD KEEP MOST AREAS DRY, WED AND THURSDAY, UNTIL A COLD FRONT ARRIVES ON THURSDAY NIGHT AND FRIDAY. GFS80 AND CANADIAN GLOBAL INDICATE SIMILAR SOLUTIONS HERE, AND I INTRODUCED SOME POPS IN OUR N ZONES THUR NIGHT AND THE ENTIRE AREA ON FRIDAY TO ACCOUNT FOR THIS FEATURE. THIS FRONT WAS PREVIOUSLY FORECAST TO COME IN SOONER, SO TIMING MAY SLOW DOWN WITH FUTURE MODEL RUNS, BUT FOR NOW WILL INTRODUCE THE TREND TWRD RAIN IN THAT TIME PERIOD. TEMPS SHOULD BEGIN TO WARM SOMEWHAT, DUE TO ADDITIONAL SUNSHINE, AS WELL AS RETURN FLOW WED AFTERNOON AND THURSDAY. GUID NUMBERS A LITTLE TOO COOL HERE AS WELL, BUT I STILL DID NOT STRAY FAR. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. SHIMON
Hazardous weather outlook, Aug 13, 11:49 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1149 AM CDT SAT AUG 13 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1149 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS...CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS CENTRAL ILLINOIS TODAY. THUNDERSTORMS WILL DEVELOP ALONG AND TO THE NORTH OF FRONT...MAINLY THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS...AND FREQUENT LIGHTNING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONT WILL CONTINUE TO MOVE BACK AND FORTH ACROSS THE AREA OVER THE NEXT COUPLE OF DAYS. SEVERAL DISTURBANCES WILL MOVE ALONG THE FRONT AND BRING PERIODIC CHANCES OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:14 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Shelby | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.